Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Effexor anyone???

Hello I just started taking Effexor.  I took 75mg Thursday night and was up until who knows the next day.  It was horrible.  (I also have a 7 month old so getting used to anything is that much harder) Sat I took half a dose and have been since.  Does it get better.  I so badly want to get better.  I am also about 20 days off Tramadol.  I almost relapsed to get some sleep.  I would love to hear from anyone who is taking effexor.  Thank you!!!
6 Responses
Avatar universal
This is a high dosage to be starting out on, they normally start you on the lowest dosage and go up from there if needed. I hope you're getting this thru a psychiatrist as they are more knowlegable on these types of medications.
I was on Effexor for quite some time, but mine was prescribed to take in the morning.  If you haven't contacted your doctor about this, you need to.  This may just be your body adjusting to the medication, or it may not be the medication for you.  It is often trial and error with these types of medications unfortunately.  I had excellent results on it, and it does take 4-6 weeks to reach a therapeutic level in your body.  Call your doctor, it may be best to take in the am.  Having a baby and dealing with this has got wo have you worn out.  Call your doctor and go from there.  Take care!
1042487 tn?1275283499
Ok please note that I'm not a doctor but this is an emergency if you want my humble opinion.

You must get a new doctor or psychiatrist ASAP! First of all Effexor need to be taken in the morning or when you wake up not the contrary because it is stimulating. Second taking Effexor while pregnant is not a good idea. Since you're at 7 months it shouldn't be much a problem but still I think you could wait to have the baby before getting on medications unless it's an emergency to get you on medications but still there are many medications out there safer than Effexor for pregnant woman. Oh and if it's your first try on antidepressant you could really have used a softer one to start with. Yes tramadol withdrawals can be devastating mainly due to it's action on the u-opioid receptor but also due to it's SNRI action (like Effexor, so I think it was the reasoning of your doctor or a pure coincidence) it's chemical structure is extremely close to Effexor.

''Pregnant women

There are few, well-controlled studies of venlafaxine in pregnant women. A study released in May 2010 by the Canadian Medical Association Journal suggests use of venlafaxine doubles the risk of miscarriage. Consequently, venlafaxine should only be used during pregnancy if clearly needed. Prospective studies have not shown any statistically significant congenital malformations. There have, however, been some reports of self-limiting effects on newborn infants. As with other serotonin reuptake inhibitors, these effects are generally short-lived, lasting only 3 to 5 days, and rarely resulting in severe complications. Use of Venlafaxine in pregnancy should be considered on a case-by-case basis. Venlafaxine use during pregnancy increases the risk of spontaneous abortion.'' -wiki with references to studies

If you need an antidepressant to help you sleep that is safer at your stage of pregnancy I would rather go with a sedative antidepressant you take at night like mirtazapine.

Any change in your medications or dosage should be addressed with a qualified physician. The statements in my post are for informative purpose only.

M4
Avatar universal
Oh no I have a 7 month old baby!!  But thank you.  I am thinking of getting a new Doc.  I really can't believe he told me to take it at night time!!  
1403958 tn?1300027091
I've been on Effexor XR (not the generic.. the generic *****) for about 5-6 years now.  I was a lot different 5 years ago though.  It was great for the 1st few years, I didn't get down, I was happy however, like a numb happy.  I wanted to be numb then though.  I now want to feel and have a mind that isn't blah.  I feel like Effexor has almost stolen my creativity.  The withdrawl from Effexor I hear is terrible.  Brain shakes, nausea, episodes of crying, paranoia, anxiety X10.  I am really going to try to get onto something different because I want my thought mind to be creative again, I also want to feel.  I just dont think the med is as effective anymore either.  
& please take the medicine in the AM.  People that suffer from insomnia shouldn't really take this med.  My friend had to go off of it because she never slept while taking it.  If you have an other questions for me, message me and i'll try to answer them for you.  Much luck with this and God Bless
1403958 tn?1300027091
oh just another thing... The recommended starting dosage is 37.5mg for maybe 2 weeks or so.  Then up it to 75mg for another 2 weeks.  Then 150mg and stay there & see if it's effective.  take the lowest amt of this med if they are relieving symptoms.  
Avatar universal
I've been on Effexor XR (venlafaxine) for more than a decade. I take it at night as I'm heading to bed and have done that since the very beginning and have no problem with it causing sleeping problems. I am very surprised that your doc started you out at a 75 mg dose as the typical onboarding dosage is only 37.5 mg for the first week or two and then increased, if warranted. The only problem I have ever had with Effexor was that it is incredibly difficult to stop taking. Withdrawal is awful and even the gradual phasing off of it can be intensely difficult. I do know that it has side effects in some individuals which can be problematic (elevated blood pressure, increased sweating, etc.), but I have not personally experienced those symptoms. The blessing of Effexor XR for me, personally, has been immense. Though there are other, newer NSRIs on the market (Cymbalta is one of those), Effexor is the ONLY one that has ever worked for me. I hope that you have success with whatever you try as I completely understand the debilitating effects of depression and anxiety on those of us who suffer from it, as well as our loved ones. No matter what, my prayers are with you and I wish you the very best. The most important thing I have found is to have a doctor who listens and understands your problem. I also highly recommend that you use a calendar and jot down your state of mind/mood each day to be able to show your doc when you have an appointment. It can be very instructive for them in understanding whether or not a medication is or is not helping to alleviate your symptoms. Good luck and Godspeed.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.